|Combination lipohypertrophy and lipoatrophy
Nov 12, 2013
I am a woman experiencing both lipoatrophy (limbs) and lipohypertrophy (trunk). What treatment(s) would you recommend? My doctor has mentioned serostim, but will it address both issues?
| Response from Mr. Vergel
I am sorry to hear that you have experienced body changes due to HIV and its medications. Did you take Zerit (D4T) in the past?
Serostim is an approved growth hormone for HIV related wasting (10 percent or more involuntary weight loss). At doses of 2-3 mg per day it has also been found to decrease visceral fat (lipohypertrophy) but the FDA did not approve it for that indication due to side effects like hyperglycemia and joint aches. A growth hormone releasing hormone called Egrifta (tesamorelin) was approved for lipohypertrophy but there are supply issues right now. Both may decrease fat under the skin lost through lipoatrophy, though.
I summarize treatments in these articles: HIV Lipodystrophy: Where Are We After Ten Years?
I hope this helps you make an informed decision
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Get Rid Of Lipohypertrophy?
- Will Using Condoms Completely Protect Against Genital Herpes?
- What Will Happen If I Touched A Genital Herpes Scab?
- What Happens When Shingles Gets In The Brain?
- What Are The Chances Of Getting Genital Herpes?
- Things You Shouldn't Do If You Have Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.